MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55228
Medical Device Problem Codes Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a zenith flex with spiral-z technology aaa endovascular graft iliac leg was difficult to advance during a procedure to place a stent extension in the iliac artery of an 80 year-old male patient.The physician performed several techniques to allow entry of the device through the patient's right vascular access point; however, right common iliac stenosis made advancement of the delivery system difficult.The physician removed the device to validate the option of left angioplasty.Upon inspection following device removal, it was noted that the dilator tip and cannula of the delivery system were damaged.Additional maneuvers were performed on the device and the system was reinserted into the patient's right vascular access.Attempts were made to release the iliac leg graft, but all were unsuccessful.Due to the difficulty, the graft was no longer in the correct position within the delivery system.It was then decided by the physician to remove the delivery system and open a new like-device to complete the procedure successfully.The patient did not experience any adverse effects or require any additional procedure due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5, b7 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 10may2024, it was reported that the patient underwent an abdominal aneurysm repair using a cook prosthesis in 2008 and presented with an endoleak by displacement of iliac extensions.This device was to be implanted in the right iliac extension.An iliac branch prosthesis and iliac extensions were implanted into the patient to cover the endoleak.An anatomy sketch provided by the customer depicts type 1b endoleaks on both iliac graft legs.The reported type 1b endoleaks on the right and left iliac grafts are captured in reports with patient identifier: (b)(6).
 
Additional Manufacturer Narrative
Correction : d4 - model #: this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation-evaluation: it was reported that a zenith flex with spiral-z technology aaa endovascular graft iliac leg was difficult to advance during a procedure to place a stent extension in the iliac artery of an 80-year-old male patient.The patient underwent an endovascular aortic repair procedure in 2008 where the following cook devices were placed: zenith flex aaa endovascular graft bifurcated main body (rpn: tffb-30-82).Zenith flex aaa endovascular iliac leg graft (rpn: zsle-16-90-zt) placed on the right.Zenith flex aaa endovascular iliac leg graft (rpn: zsle-16-56-zt) placed on the right.Zenith flex aaa endovascular iliac leg graft (rpn: zsle-16-74-zt) placed on the left.The patient presented with bilateral type 1b endoleaks on the left and right leg grafts due to displacement of the iliac extensions.A reintervention procedure was completed in (b)(6) 2024 where a zenith flex with spiral-z technology aaa endovascular graft iliac leg was being used to extend the right zenith flex with spiral-z technology aaa endovascular graft iliac leg.The physician performed several techniques to allow entry of the zenith flex with spiral-z technology aaa endovascular graft iliac leg through the patient's right vascular access point; however, right common iliac stenosis made advancement of the delivery system difficult.The physician removed the device to validate the option of left angioplasty.Upon inspection following device removal, it was noted that the dilator tip and cannula of the delivery system were damaged.Additional maneuvers were performed on the device and the system was reinserted into the patient's right vascular access.Attempts were made to release the iliac leg graft, but all were unsuccessful.Due to the difficulty, the graft was no longer in the correct position within the delivery system.It was then decided by the physician to remove the delivery system and open a new like-device to complete the procedure successfully.An iliac branch prosthesis and iliac extensions were implanted to treat the endoleaks.The patient did not experience any adverse effects or require any additional procedure due to this occurrence.The focus of this report is the zenith flex with spiral-z technology aaa endovascular graft iliac leg used in the reintervention procedure where difficult advancement was experienced.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control, specifications, manufacturing instructions (mi), and instructions for use (ifu) of the device, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed one related non-conformance in which one device was scrapped.A complaint history search identified two complaints for this product lot.This complaint was for difficult advancement and the other complaint was for damage to the delivery system sheath.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: 9 how supplied: the product is sterile if the package is unopened and undamaged.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damage or broken.If damage has occurred, do not use the product, and return to cook.Store in a cool, dry place.10.2 inspection prior to use: inspect the device packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product, and return to cook.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient.11 directions for use: iliofemoral access vessel size and morphology (minimal thrombus, calcium and/or tortuosity) should be compatible with vascular access techniques and accessories.Arterial conduit techniques may be required.¿ after review of the ifu, cook has concluded the device labeling contains appropriate warnings, precautions and instructions to the user related to the reported failure.Imaging in the form of a computed tomography angiography was provided for the investigation.The reviewer noted the following in the impression ¿concerning difficult advancement of a zsle-11-107-zt delivery system is not confirmed because imaging of the event was not provided.The pre-procedure imaging does confirm right eia mild calcification, severely tortuosity, and marginal lumen diameters that would have increased advancement difficulty.Based on the information provided and the results of the investigation, a definitive root cause for this event could not be established.Patient anatomy may have contributed to the difficult advancement of the device.The image reviewer indicated that the pre-procedure imaging indicates there was ¿right external iliac artery (eia) mild calcification, severe tortuosity, and marginal lumen diameters that would have increased advancement difficulty.¿ however, imaging of the procedure where the difficult advancement of the device was not provided.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19277501
Report Number1820334-2024-00646
Device Sequence Number7669051
Product Code MIH
UDI-Device Identifier10827002552286
UDI-Public(01)10827002552286(17)270130(10)15873514
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55228
Device Catalogue NumberZSLE-11-107-ZT
Device Lot Number15873514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer05/10/2024
07/31/2024
10/28/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/23/2024
08/02/2024
10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK RPN: ZSLE-11-107-ZT. LOT UNKNOWN); COOK ZBIS (UNKNOWN RPN, LOT)
Patient Age80 YR
Patient SexMale